What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 29, 2:51 PM MST, 39 minutes earlier. Its key messages:
- A Severe Thunderstorm Watch has been issued for much of our plains through 10 PM this evening.
- A few stronger storms will be possible again on Saturday, before thunderstorm chances gradually decrease from Sunday into early next week.
- Potential cold front and increased moisture will then bring cooler weather and increased rainfall chances Wednesday and Thursday.
Area forecast discussion, Aug 29, 2:51 PM MST, 39 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
351 PM MDT Fri Aug 29 2025
.KEY MESSAGES...
- A Severe Thunderstorm Watch has been issued for much of our plains
through 10 PM this evening.
- A few stronger storms will be possible again on Saturday,
before thunderstorm chances gradually decrease from Sunday
into early next week.
- Potential cold front and increased moisture will then bring
cooler weather and increased rainfall chances Wednesday and
Thursday.
&&
.SHORT TERM /THROUGH SATURDAY/...
Issued at 310 PM MDT Fri Aug 29 2025
Currently..
Showers and thunderstorms have developed across much of the area,
with one severe warned storm currently pushing through Las Animas
County. Satellite imagery depicts lots of cloud cover over the high
country, with mostly clear conditions over the plains. Dewpoints are
in the upper 50s and low 60s on the plains. Temperatures are in the
70s and low 80s.
Rest of Today and Tonight..
Showers and strong to severe thunderstorms are expected to continue
through much of this afternoon and into this evening. SPC
Mesoanalysis currently paints around 1500 to 2000 J/Kg of SB CAPE
over much of our plains throughout the window for convection, along
with 40 kts of effective shear. Chances for strong to severe storms
look to remain in place through this evening, especially over and
east of the I-25 corridor, where clearing is most prevalent this
hour. Subsevere thunderstorm activity will be possible through the
late evening hours, with lingering showers into the overnight hours.
Cloud cover looks to keep temperatures mild heading into tomorrow
morning. Our Severe Thunderstorm Watch over Las Animas, Baca,
Bent, Prowers, Otero, Crowley, and Kiowa counties will remain in
place through 10 PM this evening, though some counties may end
up being dropped earlier.
Tomorrow..
Our flow aloft becomes more northwesterly throughout Saturday, which
will begin to dry things out incrementally across the forecast area.
Shortwave energy and lingering surface moisture will still be
sufficient to pop off another round of afternoon showers and
thunderstorms over the region. Overall, models hint at less
instability for tomorrow, especially north of Highway 50, given the
trend towards prolonged early morning cloud cover. Shear will still
remain elevated, with generally 40kts or so expected throughout the
afternoon hours across much of the plains. Overall thinking is that
thunderstorms may be slow to get going, especially near the
mountains, given early morning cloud cover, but anything that keeps
its act together or manages to form up in areas that clear out will
have the potential to become strong to potentially severe. Main
risks with any stronger storms tomorrow will be heavy rain, small
hail, wind gusts to 55 mph, and lightning. Other than thunderstorm
chances, tomorrow's daytime highs look to be slightly cooler than
Friday's/today's by just a couple of degrees, which would put highs
in the 70s over our mountain valleys, the Raton Mesa, and the higher
elevations of the Pikes Peak region, with lower 80s elsewhere on the
plains. Showers and thunderstorms are expected over the high country
as well, though storms are likely to be subsevere over our mountains.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Issued at 308 AM MDT Fri Aug 29 2025
Upper ridge amplifies over the wrn U.S. from Sunday into early
next week, with main moisture plume suppressed south of
Colorado. Should see much less in the way of convection in the
Sun-Tue time period, though residual moisture will lead to at
least isolated afternoon showers/thunderstorms over the
mountains. Temperatures will warm slightly with less moisture
and cloud cover, and highs will rise back toward seasonal
averages through the period. Amplified upper pattern will
eventually send a cold front southward through the area,
potentially on Wed, with cooler air and moisture returning to
from late Wed into Thu. Shower and thunderstorm chances will
increase behind the front, especially over the eastern mountains
and plains, with 00z/29 deterministic run of the ECMWF
particularly aggressive on bringing back cooler air and
precipitation to the area.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1136 AM MDT Fri Aug 29 2025
For KCOS and KPUB..Another round of showers and thunderstorms
will be possible this afternoon and this evening, mainly between
21Z and 02Z. MVFR ceilings and visibilities will be possible
during thunderstorm activity, with VFR conditions expected
outside of thunderstorm chances. Lingering showers will be
possible until 06Z, with the threat of lightning diminishing
after 02Z. Storms today will be capable of producing hail up to
1.5 inches, outflow winds gusting to 60 mph, heavy rain, and
lightning. Northerly winds and clearing skies are expected
through the rest of the overnight period.
For KALS..VFR conditions are expected throughout the forecast
period, with scattered to broken mid and upper-level cloud
cover. Winds will be light and mainly westerly during to daytime
hours, becoming easterly overnight.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...EHR
LONG TERM...PETERSEN
AVIATION...EHR
Hazardous weather outlook, Aug 29, 10:42 AM MST, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1142 AM MDT Fri Aug 29 2025
COZ058>089-093>099-301745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1142 AM MDT Fri Aug 29 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Scattered to numerous showers and thunderstorms are expected this
afternoon, especially along and east of the eastern mountains. A
couple of strong to low end severe thunderstorms will be possible
from I-25 eastward, with strong outflow winds up to around 60 mph
and hail up to 1.5 inches in diameter the most likely hazards.
Localized flash flooding will also be possible with any
thunderstorm, especially across areas that have had repeated
rounds of rain over the past few days.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Scattered to numerous showers and thunderstorms are expected again
on Saturday, with hail up to quarter size and wind gusts to 60 mph
possible with a few stronger storms on the plains. Locally heavy
rainfall will also be possible, especially over the eastern
mountains and plains.
Thunderstorm activity decreases Sunday through Tuesday, though
still enough moisture will remain in place for scattered afternoon
and evening thunderstorms each day, especially over the
mountains. Lightning and gusty winds will be the main threats with
any storms this period, while the threat of flash flooding will
be reduced as moisture levels decrease.
A potential cold front and increasing moisture will then bring a
return of more widespread shower and thunderstorm activity on
Wednesday and Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.
EHR/10
In the hours before
Special weather statement, Aug 29, 2:31 PM MST, 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
331 PM MDT Fri Aug 29 2025
COZ085-086-292200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
331 PM MDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES THROUGH 400 PM MDT...
At 330 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fountain, or 18 miles southeast of Colorado Springs, moving east at
15 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fountain and Hanover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3857 10474 3867 10471 3868 10446 3849 10450
TIME...MOT...LOC 2130Z 281DEG 14KT 3861 10465
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Aug 29, 2:40 PM MST, 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
340 PM MDT Fri Aug 29 2025
COZ094-292215-
Eastern Las Animas County CO-
340 PM MDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAS ANIMAS COUNTY
THROUGH 415 PM MDT...
At 340 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Kim, or 31 miles northeast of Des Moines, moving
east at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Las
Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3706 10376 3719 10364 3718 10322 3700 10325
3700 10344
TIME...MOT...LOC 2140Z 268DEG 6KT 3710 10346
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Aug 29, 2:43 PM MST, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
343 PM MDT Fri Aug 29 2025
COZ099-292215-
Springfield Vicinity/Baca County CO-
343 PM MDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL BACA COUNTY THROUGH
415 PM MDT...
At 343 PM MDT, Doppler radar was tracking a strong thunderstorm over
Walsh, or 13 miles southwest of The Saunders Elevator, moving
southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Walsh, Vilas, and Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3714 10228 3724 10244 3739 10257 3749 10226
3734 10204 3722 10204
TIME...MOT...LOC 2143Z 321DEG 20KT 3739 10226
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, Aug 29, 2:45 PM MST, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
345 PM MDT Fri Aug 29 2025
COZ079-083-086-292230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
345 PM MDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES THROUGH 430 PM
MDT...
At 344 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Florence, or 20 miles west of Pueblo, moving east
at 25 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southwestern Pueblo, Pueblo West, and Pueblo Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3820 10505 3827 10506 3837 10470 3808 10468
TIME...MOT...LOC 2144Z 271DEG 20KT 3823 10499
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Aug 29, 2:59 PM MST, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
359 PM MDT Fri Aug 29 2025
COZ085-086-292230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
359 PM MDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES THROUGH 430 PM MDT...
At 359 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Pinon, or 18 miles north of Pueblo Airport, moving
east at 25 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hanover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3852 10464 3864 10458 3860 10427 3838 10439
TIME...MOT...LOC 2159Z 290DEG 22KT 3855 10454
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MooreLocal storm report, Aug 29, 3:02 PM MST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
402 PM MDT Fri Aug 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Rain Walsh 37.38N 102.29W
08/29/2025 M0.67 Inch Baca CO Trained Spotter
lots of pea size hail as well.
&&
kam